5-fluorouracil induced pericarditis.

Ammar Killu, Malini Madhavan, Kavita Prasad, Abhiram Prasad

Research output: Contribution to journalArticle

Abstract

Cardiac toxicity is an infrequent, but potentially serious side effect of 5-fluorouracil (5-FU). The reported incidence of 5-FU-induced cardiotoxicity is approximately 3%, although estimates vary from 1.2% to 18%. Cardiac death occurs in less than 1%. The prompt recognition of cardiac toxicity demands a thorough understanding of the myriad of potential cardiac manifestations and a high index of suspicion. The most common presentation is angina pectoris while other manifestations, namely myocardial infarction, left ventricular dysfunction, arrhythmias and sudden death have been recognised. The authors report an unusual case of myopericarditis masquerading as myocardial infarction.

Original languageEnglish (US)
JournalBMJ Case Reports
Volume2011
StatePublished - 2011
Externally publishedYes

Fingerprint

Pericarditis
Fluorouracil
Myocardial Infarction
Angina Pectoris
Left Ventricular Dysfunction
Sudden Death
Cardiac Arrhythmias
Incidence
Cardiotoxicity

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Killu, A., Madhavan, M., Prasad, K., & Prasad, A. (2011). 5-fluorouracil induced pericarditis. BMJ Case Reports, 2011.

5-fluorouracil induced pericarditis. / Killu, Ammar; Madhavan, Malini; Prasad, Kavita; Prasad, Abhiram.

In: BMJ Case Reports, Vol. 2011, 2011.

Research output: Contribution to journalArticle

Killu, A, Madhavan, M, Prasad, K & Prasad, A 2011, '5-fluorouracil induced pericarditis.', BMJ Case Reports, vol. 2011.
Killu A, Madhavan M, Prasad K, Prasad A. 5-fluorouracil induced pericarditis. BMJ Case Reports. 2011;2011.
Killu, Ammar ; Madhavan, Malini ; Prasad, Kavita ; Prasad, Abhiram. / 5-fluorouracil induced pericarditis. In: BMJ Case Reports. 2011 ; Vol. 2011.
@article{3d6737f229ff407fa6a326fb7028623c,
title = "5-fluorouracil induced pericarditis.",
abstract = "Cardiac toxicity is an infrequent, but potentially serious side effect of 5-fluorouracil (5-FU). The reported incidence of 5-FU-induced cardiotoxicity is approximately 3{\%}, although estimates vary from 1.2{\%} to 18{\%}. Cardiac death occurs in less than 1{\%}. The prompt recognition of cardiac toxicity demands a thorough understanding of the myriad of potential cardiac manifestations and a high index of suspicion. The most common presentation is angina pectoris while other manifestations, namely myocardial infarction, left ventricular dysfunction, arrhythmias and sudden death have been recognised. The authors report an unusual case of myopericarditis masquerading as myocardial infarction.",
author = "Ammar Killu and Malini Madhavan and Kavita Prasad and Abhiram Prasad",
year = "2011",
language = "English (US)",
volume = "2011",
journal = "BMJ Case Reports",
issn = "1757-790X",
publisher = "BMJ Publishing Group",

}

TY - JOUR

T1 - 5-fluorouracil induced pericarditis.

AU - Killu, Ammar

AU - Madhavan, Malini

AU - Prasad, Kavita

AU - Prasad, Abhiram

PY - 2011

Y1 - 2011

N2 - Cardiac toxicity is an infrequent, but potentially serious side effect of 5-fluorouracil (5-FU). The reported incidence of 5-FU-induced cardiotoxicity is approximately 3%, although estimates vary from 1.2% to 18%. Cardiac death occurs in less than 1%. The prompt recognition of cardiac toxicity demands a thorough understanding of the myriad of potential cardiac manifestations and a high index of suspicion. The most common presentation is angina pectoris while other manifestations, namely myocardial infarction, left ventricular dysfunction, arrhythmias and sudden death have been recognised. The authors report an unusual case of myopericarditis masquerading as myocardial infarction.

AB - Cardiac toxicity is an infrequent, but potentially serious side effect of 5-fluorouracil (5-FU). The reported incidence of 5-FU-induced cardiotoxicity is approximately 3%, although estimates vary from 1.2% to 18%. Cardiac death occurs in less than 1%. The prompt recognition of cardiac toxicity demands a thorough understanding of the myriad of potential cardiac manifestations and a high index of suspicion. The most common presentation is angina pectoris while other manifestations, namely myocardial infarction, left ventricular dysfunction, arrhythmias and sudden death have been recognised. The authors report an unusual case of myopericarditis masquerading as myocardial infarction.

UR - http://www.scopus.com/inward/record.url?scp=84891724546&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84891724546&partnerID=8YFLogxK

M3 - Article

C2 - 22701028

VL - 2011

JO - BMJ Case Reports

JF - BMJ Case Reports

SN - 1757-790X

ER -